Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 3, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jan 18, 2023, 1:40 PM PST for Orange County, San Diego County, California. It took effect at Jan 20, 2023, 1:00 AM PST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2023, 1:40 PM PST (21:40 UTC)
- In effect from
- Jan 20, 2023, 1:00 AM PST
- Expired
- Jan 23, 2023, 12:00 PM PST
- In force
- 3 days
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WHUS46 KSGX 182140 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 140 PM PST Wed Jan 18 2023 CAZ043-552-190645- /O.NEW.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 140 PM PST Wed Jan 18 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THURSDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Astronomical high tides expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From late Thursday night through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas, including parking lots at low-lying beaches. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Extreme low tides around -2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Friday: High 6.73 ft at 7:15 AM. Low -1.84 ft at 2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low -1.99 ft at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM. Tides at Newport Beach: Friday: High 6.83 ft at 7:18 AM. Low -1.80 ft at 2:43 PM. Saturday: High 7.05 ft at 8:06 AM. Low -1.94 ft at 3:25 PM. Sunday: High 7.02 ft at 8:54 AM. Low -1.83 ft at 4:06 PM. Monday: High 6.69 ft at 9:42 AM. Low -1.49 ft at 4:47 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid parking in lots which are prone to coastal flooding during high tide. && $$ Maxwell
15 follow-up statements
814 WHUS46 KSGX 190504 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 904 PM PST Wed Jan 18 2023 CAZ043-552-191400- /O.CON.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 904 PM PST Wed Jan 18 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Astronomical high tides expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From late Thursday night through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to favored low- lying areas, including parking lots at low-lying beaches. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Extreme low tides around -2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Friday: High 6.73 ft at 7:15 AM. Low 1.84 -ft at 2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low 1.99 -ft at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.89 -ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 -ft at 4:42 PM. Tides at Newport Beach: Friday: High 6.83 ft at 7:18 AM. Low -1.80 ft at 2:43 PM. Saturday: High 7.05 ft at 8:06 AM. Low -1.94 ft at 3:25 PM. Sunday: High 7.02 ft at 8:54 AM. Low -1.83 ft at 4:06 PM. Monday: High 6.69 ft at 9:42 AM. Low -1.49 ft at 4:47 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid parking in lots which are prone to coastal flooding during high tide. && $$ EA
367 WHUS46 KSGX 190938 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 138 AM PST Thu Jan 19 2023 CAZ043-552-192200- /O.CON.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 138 AM PST Thu Jan 19 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Very high tides expected. * WHERE...Beaches of San Diego County and Orange County. * WHEN...From late tonight through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beaches. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Friday: High 6.73 ft at 7:15 AM. Low 1.84 ft -at 2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low 1.99 ft -at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.89 ft -at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 ft -at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
999 WHUS46 KSGX 192023 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1223 PM PST Thu Jan 19 2023 CAZ043-552-200600- /O.CON.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1223 PM PST Thu Jan 19 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Very high tides expected. * WHERE...Beaches of San Diego County and Orange County. * WHEN...From late tonight through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Friday: High 6.73 ft at 7:15 AM. Low -1.84 ft at 2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low -1.99 ft at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
845 WHUS46 KSGX 200443 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 843 PM PST Thu Jan 19 2023 CAZ043-552-201400- /O.CON.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 843 PM PST Thu Jan 19 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM PST FRIDAY THROUGH MONDAY MORNING... * WHAT...Very high tides expected. * WHERE...Beaches of San Diego County and Orange County. * WHEN...From late tonight through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be low to moderate which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Friday: High 6.73 ft at 7:15 AM. Low 1.84 -ft at 2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low 1.99 -ft at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.89 -ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 -ft at 4:42 PM. Tides at Newport Beach: Friday: High 6.83 ft at 7:18 AM. Low -1.80 ft at 2:43 PM. Saturday: High 7.05 ft at 8:06 AM. Low -1.94 ft at 3:25 PM. Sunday: High 7.02 ft at 8:54 AM. Low -1.83 ft at 4:06 PM. Monday: High 6.69 ft at 9:42 AM. Low -1.49 ft at 4:47 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid parking in lots which are prone to coastal flooding during high tide. && $$ Maxwell
631 WHUS46 KSGX 201316 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 516 AM PST Fri Jan 20 2023 CAZ043-552-202200- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 516 AM PST Fri Jan 20 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...From late tonight through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 4 feet which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Friday: High 6.73 ft at 7:15 AM. Low 1.84 ft -at 2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low 1.99 ft -at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.89 ft -at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 ft -at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ SS
347 WHUS46 KSGX 202112 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 112 PM PST Fri Jan 20 2023 CAZ043-552-210615- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 112 PM PST Fri Jan 20 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...From late tonight through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Friday: Low 1.84 ft at -2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low 1.99 ft at -3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.89 ft at -4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 ft at -4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
182 WHUS46 KSGX 210447 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 847 PM PST Fri Jan 20 2023 CAZ043-552-211400- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 847 PM PST Fri Jan 20 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Friday: High 6.73 ft at 7:15 AM. Low 1.84 -ft at 2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low 1.99 -ft at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.89 -ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 -ft at 4:42 PM. Tides at Newport Beach: Friday: High 6.83 ft at 7:18 AM. Low -1.80 ft at 2:43 PM. Saturday: High 7.05 ft at 8:06 AM. Low -1.94 ft at 3:25 PM. Sunday: High 7.02 ft at 8:54 AM. Low -1.83 ft at 4:06 PM. Monday: High 6.69 ft at 9:42 AM. Low -1.49 ft at 4:47 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid parking in lots which are prone to coastal flooding during high tide. && $$ Maxwell
554 WHUS46 KSGX 211347 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 547 AM PST Sat Jan 21 2023 CAZ043-552-212200- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 547 AM PST Sat Jan 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Today: High 6.96 ft at 8:03 AM. Low 1.99 ft -at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.89 ft -at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 ft -at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ SS
940 WHUS46 KSGX 212132 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 132 PM PST Sat Jan 21 2023 CAZ043-552-220600- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 132 PM PST Sat Jan 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Today: Low 1.99 ft at -3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.80 ft at -4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.50 ft at -4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
686 WHUS46 KSGX 220547 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 947 PM PST Sat Jan 21 2023 CAZ043-552-221400- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 947 PM PST Sat Jan 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Sunday: High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ EA
129 WHUS46 KSGX 221312 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 512 AM PST Sun Jan 22 2023 CAZ043-552-222200- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 512 AM PST Sun Jan 22 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Today: High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid low lying beach areas prone to flooding during high tide. && $$ SS
487 WHUS46 KSGX 222113 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 113 PM PST Sun Jan 22 2023 CAZ043-552-230515- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 113 PM PST Sun Jan 22 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around minus 2 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Today: Low 1.89 -ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 -ft at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
153 WHUS46 KSGX 230540 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 940 PM PST Sun Jan 22 2023 CAZ043-552-231400- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 940 PM PST Sun Jan 22 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through Monday morning. * IMPACTS...The morning high tides could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around -1.55 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: Monday: High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ EA
123 WHUS46 KSGX 231250 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 450 AM PST Mon Jan 23 2023 CAZ043-552-232000- /O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 450 AM PST Mon Jan 23 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Minor coastal flooding due to high astronomical tides. * WHERE...Beaches of San Diego County and Orange County. * WHEN...Through this morning. * IMPACTS...The morning high tide could result in minor tidal overflow, bringing some ponding of sea water to vulnerable areas, including parking lots at low-lying beach areas. Beaches most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La Jolla Shores and Imperial. Surf will be around 2 to 5 feet which will limit the impacts of the high tides. Extreme low tides around -1.55 feet may also impact boats in harbor and affect navigation. * ADDITIONAL DETAILS... Tides at La Jolla: High 6.61 ft at 9:37 AM. Low 1.55 -ft at 4:42 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid low lying beach areas prone to flooding during high tide. && $$ SS
341 WHUS46 KSGX 231941 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1141 AM PST Mon Jan 23 2023 CAZ043-552-232045- /O.EXP.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1141 AM PST Mon Jan 23 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PST TODAY... This morning was the last astronomical high tide expected to exceed 6.5 feet for the next 7 days. The threat of minor coastal flooding is greatly reduced. $$ 12
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 18, 8:42 AM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 18, 8:42 AM PST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service San Diego CA 842 AM PST Wed Jan 18 2023 .SYNOPSIS... Increasing high clouds today with high temperatures a few degrees warmer than yesterday. There is a slight chance of light precipitation Thursday afternoon and overnight. Periods of gusty onshore winds Thursday will transition to offshore Friday and Saturday. Additional, stronger, offshore winds expected Monday with weaker offshore winds Tuesday. Patchy frost possible in wind sheltered valley locations Friday, Saturday, and Tuesday mornings. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Forecast Highlights: *Slight chances of light precipitation later in the day Thursday. *Periods of offshore winds expected Friday, Saturday, Monday, and Tuesday. Strongest winds expected Monday. *Patchy frost possible in wind sheltered valley locations Friday, Saturday, and Tuesday mornings. It's a chilly one out there this morning! Overnight lows reached the low to mid 30s in the valleys, low to mid 40s along the coast and low deserts, and upper 20s in the High Desert. In the mountains, lows were in the upper teens to low 20s for the most part, some notable exceptions occurred near Big Bear Lake with temperatures falling to single digits. Abundant sunshine this morning should help conditions make it a few degrees warmer than yesterday, especially in the mountains. A storm system passing to the south is expected to increase high cloud coverage later today into tonight. Another low pressure system from the northwest will bring a slight chance of light showers Thursday afternoon and evening. Rainfall accumulations at lower elevations will be a tenth of an inch or less, with accumulations in the mountains less than quarter of an inch. Snow levels will be 4500- 5000 feet during most of the precipitation. A trace to an inch of snow in all our mountain ranges. This system will also result in a brief increase of westerly winds. Peak gusts in the mountains will be 40 to 50 mph, a few gusts may be closer to 55 mph at times in the San Diego County mountains. As that system moves east, those onshore winds will transition to offshore. The north to northeast winds will remain fairly weak, but the prevailing offshore flow and increasing high pressure will bring warmer conditions to areas west of the mountains. Warming will begin on Friday for the coast, spreading further inland on Saturday. Dry conditions are expected to prevail for the weekend into early next week. High pressure aloft will strengthen near the West Coast with a low pressure system moving southward through the Four Corners area for Sunday night and Monday. Behind this system, there could be a round of gusty offshore winds on Monday for southern California. The greatest support among ECMWF ensemble members is for moderate strength northeast winds. Tuesday should be warmer with weaker winds. && .AVIATION... 181630Z...Variable high clouds at/above 25000 ft MSL will prevail through Thu morning, and VIS will be unrestricted. && .MARINE... Gusts 20 to 25 knots from the northwest are likely in the outer waters late Thursday and Thursday evening. Otherwise, no hazardous marine conditions are expected through Sunday. && .BEACHES... King tides near 7 feet will occur Friday through Monday mornings between 7 and 10 AM. They could produce minor coastal flooding of low-lying beaches. Extreme low tides around -2 feet may also impact boats in harbor and affect navigation. Surf of 2 to 5 feet is expected during this period. Stay tuned for any bulletins containing additional hazard information for the weekend. Tides at La Jolla: Friday: High 6.73 ft at 7:15 AM. Low -1.84 ft at 2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low -1.99 ft at 3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...CO AVIATION/MARINE/BEACHES...Maxwell
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 10:49 PM PST | Frost Advisory | SGX | Riverside, San Bernardino | 9 hr |
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.